Alert archive / Arizona / Wind Advisories in 2006

Wind Advisory 4, NWS Flagstaff, AZ

March 3, 2006Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Mar 3, 2006, 1:49 PM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2006, 1:49 PM MST (20:49 UTC)
Expired
Mar 3, 2006, 7:00 PM MST
In force
5 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2006-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2006-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2589 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 032051
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
149 PM MST FRI MAR 3 2006

...COLD FRONT MOVING ACROSS ARIZONA WILL PRODUCE STRONG WINDS...

.A PACIFIC STORM SYSTEM AND SURFACE COLD FRONT WILL APPROACH
ARIZONA THIS AFTERNOON AND EVENING. IN ADVANCE OF THIS
FRONT...WINDS WILL BECOME STRONG AND GUSTY FROM THE SOUTHWEST.
WINDS WILL BEGIN TO DIMINISH EARLY THIS EVENING.

AZZ007-012>017-040-040200-
/O.NEW.KFGZ.WI.Y.0004.060303T2049Z-060304T0200Z/
COCONINO PLATEAU-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...VALLE...WUPATKI N.M....TUBA CITY...
WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...
FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON...KYKOTSMOVI
149 PM MST FRI MAR 3 2006

...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON BECOMING SOUTHWEST
AT 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. WINDS WILL BEGIN TO
DIMINISH EARLY THIS EVENING BECOMING 10 TO 20 MPH OVERNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
2 follow-up statements
000 
WWUS75 KFGZ 032053
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
153 PM MST FRI MAR 3 2006

...COLD FRONT MOVING ACROSS ARIZONA WILL PRODUCE STRONG WINDS...

.A PACIFIC STORM SYSTEM AND SURFACE COLD FRONT WILL APPROACH
ARIZONA THIS AFTERNOON AND EVENING. IN ADVANCE OF THIS FRONT...
WINDS WILL BECOME STRONG AND GUSTY FROM THE SOUTHWEST. WINDS WILL
BEGIN TO DIMINISH EARLY THIS EVENING.

AZZ007-012>017-040-040200-
/O.CON.KFGZ.WI.Y.0004.000000T0000Z-060304T0200Z/
COCONINO PLATEAU-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...VALLE...WUPATKI N.M....TUBA CITY...
WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...
FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON...KYKOTSMOVI
153 PM MST FRI MAR 3 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON BECOMING SOUTHWEST
AT 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. WINDS WILL BEGIN TO
DIMINISH EARLY THIS EVENING BECOMING 10 TO 20 MPH OVERNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 040210
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
710 PM MST FRI MAR 3 2006

...WIND ADVISORY ALLOWED TO EXPIRE...

.AT 7 PM MST...WINDS HAD DECREASED BELOW ADVISORY CRITERIA ACROSS
THE AREA. A STORM SYSTEM MOVING THROUGH UTAH OVERNIGHT WILL CAUSE
SOUTHWEST WINDS TO REMAIN IN THE 10 TO 20 MPH RANGE OVER MUCH OF
THE AREA. 

SOME PEAK WIND GUSTS REPORTED AS OF 7 PM TODAY INCLUDE:

FLAGSTAFF	40 MPH
WINSLOW		47 MPH
GRAND CANYON	44 MPH
WINDOW ROCK	37 MPH
SAINT JOHNS	38 MPH
SHOW LOW 	47 MPH.

AZZ007-012>017-040-040315-
/O.EXP.KFGZ.WI.Y.0004.000000T0000Z-060304T0200Z/
COCONINO PLATEAU-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...VALLE...WUPATKI N.M....TUBA CITY...
WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...
FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON...KYKOTSMOVI
710 PM MST FRI MAR 3 2006

...WIND ADVISORY HAS EXPIRED...

AT 7 PM MST...WINDS HAD DECREASED BELOW ADVISORY CRITERIA.
THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$
JJ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 3, 9:00 AM MST, 4 hours 49 minutes earlier.

Area forecast discussion, Mar 3, 9:00 AM MST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
900 AM MST FRI MAR 03 2006

.SYNOPSIS...A COLD FRONT WILL APPROACH ARIZONA TODAY BRINGING WINDY
CONDITIONS THIS AFTERNOON AND A SLIGHT CHANCE OF SHOWERS OVER
NORTHWESTERN ARIZONA TONIGHT. HIGH PRESSURE WILL BUILD OVER THE
STATE BY SUNDAY...BRINGING WARMING TEMPERATURES AND LIGHT WINDS.
UNSETTLED WEATHER IS EXPECTED TO RETURN TO NORTHERN ARIZONA BY THE
MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...MOSTLY SUNNY SKIES NOTED ACROSS NRN AZ THIS MORNING.
SATELLITE AND RADAR DATA INDICATE WIDESPREAD AREA OF PCPN ASSOCIATED
WITH THE EPAC STORM SYSTEM NOW MOVING ONSHORE ALONG THE CENTRAL CALIF
COAST. CURRENT MODEL SOLUTIONS INDICATE THAT THE FOCUS OF THIS
SYSTEM WILL REMAIN WELL TO OUR NORTH BUT THERE WILL BE ENOUGH
DYNAMICS AND OROGRAPHICS TO JUSTIFY A SLIGHT CHANCE OF PCPN ACROSS
THE FAR NWRN ZONES OVERNIGHT. MAIN IMPACT FROM THIS SYSTEM WILL BE
STRONG WINDS THIS AFTERNOON. CURRENT DATA SUGGESTS WINDS SHOULD
REMAIN BELOW ADVISORY CRITERIA BUT THIS WILL NEED TO BE CLOSELY
MONITORED.

A LOW AMPLITUDE RIDGE DEVELOPS ACROSS THE SOUTHWEST OVER THE WEEKEND
BRINGING FAIR WX TO THE REGION. A DEEP EPAC TROUGH APPROACHES THE
WEST COAST ON TUE/WED BRINGING ANOTHER CHANCE OF SHOWERS TO THE
AREA. A MUCH DEEPER TROUGH DEVELOPS BY THE LATTER HALF OF THE WEEK
AND BRINGS MUCH COOLER TEMPS ALONG WITH A BETTER CHANCE OF SHOWERS
TO THE REGION.

&&

.AVIATION...FOR THE 18Z PACKAGE...AREAS ALONG AND NORTH OF THE
MOGOLLON RIM CAN EXPECT SOUTH-TO-SOUTHWEST SUSTAINED WINDS AROUND 20
KTS WITH GUSTS TO AROUND 30 KTS THIS AFTERNOON. EXPECT A SLIGHT
CHANCE OF SHOWERS NEAR AND NORTH OF KGCN AFTER ABOUT 06Z TONIGHT.
CIGS IN ISOLATED SHOWERS COULD FALL TO NEAR 4000 FT AGL IN THIS AREA
AS WELL. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR FIRE
WX ZONES AZZ107-112>114-140 FROM NOON UNTIL 7 PM THIS
EVENING.

&&
Hazardous weather outlook, Mar 3, 9:00 AM MST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
900 AM MST FRI MAR 3 2006

AZZ004>018-037>040-040300-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
900 AM MST FRI MAR 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

A PACIFIC STORM SYSTEM AND SURFACE LOW PRESSURE WILL MOVE ACROSS
THE SOUTHWEST TODAY. WINDS ARE EXPECTED TO INCREASE DURING THE DAY
TODAY BECOMING SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH
IN A FEW LOCATIONS. CONTINUED DRY CONDITIONS WILL RESULT IN SOME
BLOWING DUST IN THE WINDIER LOCATIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DB

Nearby

Wind Advisories in Arizona, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.